Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 6, 2017, 9:21 PM EDT for Pierce County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 6, 2017, 9:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Pierce County, GA
The radar
The Moody AFB radar (KVAX), 102 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2386 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS82 KJAX 070121 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 921 PM EDT THU JUL 6 2017 GAZ135-136-151-070145- Pierce GA-Appling GA-Wayne GA- 921 PM EDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...WEST CENTRAL WAYNE AND SOUTHERN APPLING COUNTIES UNTIL 945 PM EDT... At 920 PM EDT, Doppler radar was tracking a strong thunderstorm over Bristol, or near Patterson. This storm was nearly stationary. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Patterson, Offerman and Bristol. LAT...LON 3138 8214 3143 8224 3154 8220 3149 8203 TIME...MOT...LOC 0120Z 188DEG 3KT 3143 8218 $$ ENYEDI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:12 PM EDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 3:12 PM EDT, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 312 PM EDT Thu Jul 6 2017 .NEAR TERM /Through Friday/... Another hot day was observed across the region with temperatures in the low to mid 90s. Scattered storms have developed on the Gulf coast sea breeze and have pushed into the region near I-75 Isolated showers and storms also developed on St Johns River breeze in Clay and Putnam County, and along the Altamaha River. Scattered showers and storms are forecast to continue developing across the region this afternoon, mainly to the west of I-95. A few storms could become strong with the main threats being gusty winds in excess of 40mph and frequent cloud-to-ground lightning. Storms will diminish this evening with the loss of daytime heating. Overnight lows will be in the 70s. An upper trough across the Ohio Valley stretching southwest to the ArkLaTex region will push southeast into northern Georgia on Friday. The deep layer ridge east of Florida will shift slightly southeast, and the flow will become more southwesterly. The Gulf coast sea breeze will move quickly inland, with isolated showers and storms developing along it. The east coast sea breeze will move slowly inland, and the sea breezes are forecast to merge near the St. Johns River, with scattered showers and storms. Temperatures at 500mb are forecast to cool to around -7.5C, and could see a few storms with hail, along with strong gusty winds and frequent lightning. It will be hot once again, with highs in the low to mid 90s and heat indices in the 100-108F range. .SHORT TERM /Friday Night Through Sunday Night/... Upper trough amplifies over the eastern U.S. this weekend as upper ridge along the GA-FL line shifts east. A cold front will sag south into south GA and stall on Sunday which will produce an increase of storms as a moist and unstable airmass remains in place. Scattered storms on Saturday will become numerous on Sunday. A SW flow will favor the east coastal counties for late day storms as the seabreezes converge near the I-95 corridor. Temperatures and rain chances will be at or slightly above average. .LONG TERM /Monday Through Thursday/... Weakness in subtropical ridge over NE FL/SE GA with troughing to the north will allow for scattered to numerous showers/storms each day. Light winds will result in late day merging of seabreezes over the interior where the best areal coverage of storms will occur. Temperatures will be near average with PoPs at or above average. && .AVIATION... Storms were developing near KGNV with restrictions expected through 21Z. Scattered showers, and possibly a storm could get near KVQQ and KJAX late this afternoon, and have VCSH. East to southeast winds 10 knots will prevail this afternoon, with light and variable winds overnight. Mainly southwesterly winds will prevail through the end of the TAF period, with the east coast sea breeze moving inland around 17-18Z. && .MARINE... Surface ridge of high pressure will remain just south of our waters, maintaining southerly 10-15 kt winds and 2-4 ft seas through the end of the week. A weak cold front will move into the southeast states late in the weekend. This feature and increased westerly flow aloft may bring higher chance of thunderstorms to area coastal waters this weekend. Rip Currents: Low to Moderate risk of rip currents through Saturday. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 96 73 94 / 20 20 10 40 SSI 79 93 77 92 / 10 20 10 40 JAX 74 96 74 95 / 10 30 10 40 SGJ 75 92 74 92 / 10 30 10 30 GNV 73 96 72 93 / 20 40 10 40 OCF 73 94 72 92 / 20 50 10 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Zibura/Corless
Hazardous weather outlook, Jul 6, 4:16 AM EDT, 17 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 416 AM EDT Thu Jul 6 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-070830- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 416 AM EDT Thu Jul 6 2017 ...HIGH HEAT INDICES AGAIN TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... High temperatures in the mid to upper 90s this afternoon combined with the humidity will create heat index values up to 102 to 108 degrees. Isolated to scattered thunderstorms are expected this afternoon and early evening. The highest thunderstorm chances will be across inland northeast Florida counties, between 3 pm and 8 pm. Strong gusty winds...frequent lightning and heavy downpours will be possible in the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected Friday afternoon and evening. An increased threat of afternoon and evening thunderstorms is expected Saturday through Wednesday. Locally heavy rainfall...strong gusty winds...and frequent lightning will be possible in the strongest thunderstorms. High temperatures in the mid 90s on Friday and Saturday combined with the humidity will create heat index values of 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 6, 5:58 PM EDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Jacksonville FL 558 PM EDT THU JUL 6 2017 GAZ164-062230- Charlton GA- 558 PM EDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLTON COUNTY UNTIL 630 PM EDT... At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near St. George, or 14 miles southwest of Hilliard. This storm was nearly stationary. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. This storm will remain over mainly rural areas of central Charlton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3053 8206 3053 8216 3063 8218 3063 8205 TIME...MOT...LOC 2157Z 183DEG 3KT 3056 8211 ENYEDI
Special weather statement, Jul 6, 6:41 PM EDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Jacksonville FL 641 PM EDT THU JUL 6 2017 FLZ024-025-124-125-062300- Inland Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL- 641 PM EDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NASSAU AND NORTH CENTRAL DUVAL COUNTIES UNTIL 700 PM EDT... At 640 PM EDT, Doppler radar was tracking a strong thunderstorm near Jacksonville International Arpt, moving northeast at 5 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. This storm will remain over mainly rural areas of eastern Nassau and north central Duval Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3051 8166 3056 8175 3067 8169 3057 8154 TIME...MOT...LOC 2240Z 226DEG 6KT 3056 8168 ENYEDI
Local storm report, Jul 6, 7:12 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 4 SSW RAINBOW LAKES EST 29.09N 82.48W
07/06/2017 MARION FL 911 CALL CENTER
A LARGE TREE WAS BLOWN DOWN AT THE INTERSECTION OF SW
102ND STREET ROAD AND SW 214 COURT.
&&
AENYEDISpecial weather statement, Jul 6, 7:52 PM EDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Jacksonville FL 752 PM EDT THU JUL 6 2017 GAZ150-163-070015- Ware GA-Clinch GA- 752 PM EDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARE AND NORTH CENTRAL CLINCH COUNTIES UNTIL 815 PM EDT... At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near Homerville, moving east at 5 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Homerville and Argyle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3095 8277 3107 8278 3115 8258 3098 8257 TIME...MOT...LOC 2351Z 257DEG 5KT 3102 8270 ENYEDI
Special weather statement, Jul 6, 8:45 PM EDT, 36 minutes before
Special Weather Statement National Weather Service Jacksonville FL 845 PM EDT THU JUL 6 2017 GAZ150-151-070100- Pierce GA-Ware GA- 845 PM EDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIERCE AND NORTH CENTRAL WARE COUNTIES UNTIL 900 PM EDT... At 844 PM EDT, Doppler radar was tracking a strong thunderstorm over Pebble Hill, or 7 miles northwest of Waycross, moving east at 10 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Pebble Hill, Dixie Union and Jamestown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3126 8250 3133 8250 3137 8236 3125 8236 TIME...MOT...LOC 0044Z 256DEG 8KT 3130 8243 ENYEDI
Special weather statement, Jul 6, 9:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 921 PM EDT THU JUL 6 2017 GAZ135-136-151-070145- Pierce GA-Appling GA-Wayne GA- 921 PM EDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...WEST CENTRAL WAYNE AND SOUTHERN APPLING COUNTIES UNTIL 945 PM EDT... At 920 PM EDT, Doppler radar was tracking a strong thunderstorm over Bristol, or near Patterson. This storm was nearly stationary. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Patterson, Offerman and Bristol. LAT...LON 3138 8214 3143 8224 3154 8220 3149 8203 TIME...MOT...LOC 0120Z 188DEG 3KT 3143 8218 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:20 PM EDT | Special Weather Statement | JAX | Alachua | 25 min |
| Jul 7, 3:43 PM EDT | Special Weather Statement | JAX | Gilchrist | 17 min |
| Jul 7, 4:03 PM EDT | Special Weather Statement | JAX | Gilchrist | 27 min |
| Jul 7, 4:33 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 42 min |
| Jul 7, 5:26 PM EDT | Special Weather Statement | JAX | Putnam | 34 min |
| Jul 7, 5:43 PM EDT | Special Weather Statement | JAX | Hamilton | 47 min |
| Jul 7, 6:02 PM EDT | Special Weather Statement | JAX | Putnam | 28 min |
| Jul 7, 6:47 PM EDT | Special Weather Statement | JAX | Putnam | 28 min |
| Jul 7, 7:30 PM EDT | Special Weather Statement | JAX | Saint Johns | 15 min |
| Jul 6, 8:45 PM EDT | Special Weather Statement | JAX | Pierce | 15 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.